MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
A other health care professional reported that during an intraocular lens (iol) implant procedure, the injector would not engage the lens and allow it to be implanted.There was patient contact with the device but not the iol.The procedure was completed with an alternative lens.There was no patient harm reported.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.An attached photo shows the pre loaded device laying on the extra label set.The plunger stop and lens have been removed.The plunger has been removed from the device and is shown laying beside the pre loaded device.The lens appears advanced into the nozzle of the pre loaded device.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.10.The product was not returned.A photo was provided which showed the company preloaded device.The plunger lock and lens stop were removed.The plunger was removed from the device and was shown laying to the right of the barrel assembly.No damage observed.The barrel assembly was shown from the side.The lens was visible advanced into the nozzle entry area.Due to the side view, the trailing haptic position could not be visualized.The leading haptic appeared to be extended.This may indicate a plunger override occurred.Unable to determine viscoelastic amount from the photo.A non-qualified viscoelastic was indicated.The product was not returned.The root cause for the reported issue may be related to a failure to follow the ifu (instructions for use).A non-qualified viscoelastic was indicated.The plunger had been removed from the device in the provided photo.The plunger position in relation to the lens during advancement cannot be determined.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Viscoelastic amount could not be determined from the photo.The ifu also instructs: fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17017195
Report Number1119421-2023-00990
Device Sequence Number7378225
Product Code KYB
UDI-Device Identifier00380652394666
UDI-Public00380652394666
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model NumberAU00T0
Device Lot Number15476763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Z HYLAIN
Patient SexUnknown